How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Deb Your Own Question
Dr. Deb
Dr. Deb, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 9123
Experience:  I have been a practicing veterinarian for over 30 years.
60411192
Type Your Dog Veterinary Question Here...
Dr. Deb is online now
A new question is answered every 9 seconds

We have a lab mix and accidentally gave him an extra dose of

Customer Question

We have a lab mix and accidentally gave him an extra dose of 25mg of deramax. The Rx was for 1 tablet once per day. The first dose was given at 0800 and the second at 1730. Should we take him to an emergency vet to have his stomach pumped?
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Deb replied 1 year ago.
Hello, I'm Dr. Deb and will do my best to assist you today. I can understand your concern about your dog but one additional dose isn't likely to cause him any issues. This wouldn't be considered a toxic dose for him by any means. Toxicity is usually seen at 10 times the recommended dose (or higher); one additional 25 mg tablet wouldn't come close to this amount of drug. He might develop diarrhea in 12-24 hours in which case a bland diet of boiled chicken and rice should resolve the problem fairly quickly.You could also give him over the counter Pepcid AC which might help if he might feel a little nauseous. The dose would be 1/4th mg per pound of body weight. If he doesn't appear nauseous, then I might feed him the aforementioned bland diet since we typically recommend that nsaids of this nature be given with food. I hope this helps to reassure you; he should be fine. Deb